Alert archive / Arizona / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Jul 11, 2011, 1:47 AM MST for 5 counties in Arizona. It took effect at Jul 11, 2011, 2:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 1:47 AM MST (08:47 UTC)
- In effect from
- Jul 11, 2011, 2:00 AM MST
- Expired
- Jul 11, 2011, 6:22 PM MST
- In force
- 16 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.8 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 8:55 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 10, 8:55 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST SUN JUL 10 2011 .SYNOPSIS...EXPECT ANOTHER ACTIVE DAY MONDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A PROGRESSIVE DRYING TREND WILL BEGIN ON TUESDAY WITH CHANCES FOR PRECIPITATION DROPPING INTO THE SINGLE DIGITS BY THURSDAY. MONSOONAL MOISTURE WILL MAKE ITS WAY BACK INTO THE STATE OVER THE WEEKEND. && DISCUSSION...CONVECTIVE ACTIVITY FADING AWAY IN A MORE ORDERLY MANNER TONIGHT COMPARED TO SATURDAY EVENING. A TROUGH ENTERING THE PACIFIC NORTHWEST WILL BRING ENOUGH DYNAMICS TO THE REGION LATER TONIGHT AND MONDAY TO MAKE THINGS INTERESTING. WOULD NOT BE SHOCKED TO SEE CONVECTION FIRE BACK UP TONIGHT TO OUR SOUTH WITH A GOOD POTENTIAL MONDAY FOR ORGANIZED CONVECTION. THIS IS THE PRECURSOR TO A DRYING TREND THAT WILL DEVELOP FROM WEST TO EAST TUESDAY AND WEDNESDAY...WITH A NEARLY PRECIPITATION-FREE FORECAST BY THURSDAY AND FRIDAY. ZONES/GRIDS LOOK GOOD...NO UPDATES TONIGHT. WE WILL STICK TO SHORT-TERM ISSUES. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT SCT-BKN CIGS FROM 8-12KFT AGL WITH ISOLD SHRA/TSRA THROUGH 07Z-09Z...THEN PARTIAL CLEARING. STORMS WILL REDEVELOP EARLIER MONDAY MORNING...BY ABOUT 13Z-15Z FROM SOUTH TO NORTH. EXPECT NMRS SHRA/TSRA WITH ISOLD +TSRA BY 17Z-19Z. GUSTY AND ERRATIC WINDS AND MVFR/LCL IFR CONDITIONS ARE EXPECTED NEAR STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................PETERSON AVIATION................PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 10, 9:36 AM MST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 936 AM MST SUN JUL 10 2011 AZZ004>018-037>040-110715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 936 AM MST SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT WIDELY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER CLOUD-FREE AREAS BY LATE MORNING. WHERE CLOUD COVER EXISTS...VIGOROUS CONVECTION WILL LIKELY BE DELAYED BY A FEW HOURS. STORMS WILL DRIFT SLOWLY FROM SOUTH TO NORTH. TODAY'S STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING. CONVECTION WILL DIMINISH WITHIN A FEW HOURS OF SUNSET IN MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOOK FOR SHOWERS AND THUNDERSTORMS AGAIN MONDAY. BY TUESDAY...GRADUAL DRYING BEGIN TO CREEP EASTWARD ACROSS THE STATE. MOISTURE SHOULD RETURN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:05 PM MST | Flash Flood Warning | FGZ | Apache | 85 min |
| Jul 10, 8:03 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 11, 12:08 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 11, 4:13 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 11, 5:27 AM MST | Special Weather Statement | FGZ | 63 min | |
| Jul 11, 11:29 AM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 11, 12:15 PM MST | Special Weather Statement | FGZ | 45 min | |
| Jul 11, 12:59 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 2:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 2:47 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Jul 11, 3:41 PM MST | Areal Flood Advisory | FGZ | Navajo | 104 min |
Nearby
Flash Flood Watches in Arizona, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.